MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 367297
Medical Device Problem Codes Product Quality Problem (1506); Difficult or Delayed Activation (2577)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Needle Stick/Puncture (2462)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
For oem manufacturing sites: in this mdr, bd corporate headquarters in (b)(4) has been listed.As nipro is an oem manufacturing site.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after use with bd vacutainer® safety-lok¿ blood collection set the safety feature is difficult to activate and needle stick injuries occurred.The user/patient impact was not reported.The following information was provided by the initial reporter: it was reported that there are multiple needle sticks recently due to sticky action of the safety lock movement.
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer for investigation.Therefore, 50 retention samples from bd inventory were evaluated by visual examination and functional testing and no issues were observed relating to defective safety as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode defective safety.Bd was not able to identify a root cause for the indicated failure mode.
 
Event or Problem Description

Brand Name
BD VACUTAINER SAFETY-LOK BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key12436691
Report Number2243072-2021-02253
Device Sequence Number16955339
Product Code JKA
UDI-Device Identifier50382903672979
UDI-Public50382903672979
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2023
Device Model Number367297
Device Catalogue Number367297
Device Lot Number0L0281
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;